MAUDE Adverse Event Report: K2M, INC. SELF-TAPPING SCREW, CONSTRAINED; SIZE Ø4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-TAPPING SCREW, CONSTRAINED; SIZE Ø4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 201-14016C
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
 
Event or Problem Description
It was reported that two pyrenees self-tapping screws fractured at c7 post-operatively.The event was noticed during a three month follow-up.There are no plans for revision surgery thus far.This record captures the second of the two reported pyrenees self-tapping screws.
 
Additional Manufacturer Narrative
Upon review of the provided radiographic image, it was observed that the construct was composed of a two (2) level plate, six (6) screws, and interbody spacers.Bilateral screw migration was confirmed at the caudal most level of the construct.Complaint history was reviewed for the corresponding catalog number, and no adverse trends were observed.Correspondence with rep states that there were no issues during initial surgery.The fixed drill guide was used, and the screws were final tightened using the grey torque handle in the pyrenees set.The patient had normal activity levels and did not experience external trauma.The fixed drill guide provides a fixed angulation of 12 degrees.Review of x-ray image with a health care practitioner suggests that the indicated angulation of screws may not have been met, which may have contributed to the fracture as the pyrenees screws and construct are fixed.From the pyrenees surgical technique guide: the fixed screw- thru drill guide can be used to tap, drill and insert screws at a trajectory of 12 degrees and, along with the variable screw-thru drill guide, provides a positive docking onto the plate.The variable screw-thru drill guide provides the surgeon with 30 degrees conical range of motion to tap, drill, and insert screws.However, as the devices remain implanted in the patient and additional x-rays were not available, further evaluation was not possible, and the cause could not be established conclusively.
 
Event or Problem Description

Brand Name
SELF-TAPPING SCREW, CONSTRAINED; SIZE Ø4.0X16 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12515567
Report Number3004774118-2021-00288
Device Sequence Number12048567
Product Code KWQ
UDI-Device Identifier10888857027022
UDI-Public10888857027022
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-14016C
Device Catalogue Number201-14016C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer12/12/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown